Minor Seizures

Discussion in 'Fibromyalgia Main Forum' started by jmq, Jun 17, 2008.

  1. jmq

    jmq New Member

    Hi all,

    Just went to the dr. because I started getting some new type of symptoms. She thinks I may be having siezures from too much seratonin. I take Cymbalta 60 mgs a day and Tramadol 100mg about 3 times a day ( on bad days). Both contain seratonin.

    I always had the tremors and shocking type sensations and muscle twitching that most of us with FM have...but over the last few weeks, my lips started to quiver. I do not even feel it happening..others around me saw it and told me. I also got a full body shiver that lasted about 4 mins. I was not cold and could barely move myself when it happened. I was in bed either just waking up or half asleep when that one occured.

    So my doctor said I either have to cut back on the Cymbalta or Tramadol. I of course, chose the Cymbalta. I am now trying just 30 mgs a day. I am also trying to take vicoden instead of tramadol on some bad days. I do not want to get addicted to the vicoden so I try not to take it too often or on a fixed schedule.

    Was wondering if anyone else has run into this problem with Seratonin...or seizure like symptoms?????


  2. glenda2

    glenda2 New Member

    i cant really help you with this one but i wanted to bump it to the top for you. hope you get some replies.
  3. museinhighlands

    museinhighlands New Member

    Yes, I have. I went for EEG but was told it was normal. Vit B deficiency can cause host of problems, including this. So I increased vit B's in supplement and food, and rest.... it has subsided for the most part since doing this. But will return if I don't take extra pre-cautionary care of myself (take vitamins, eat well, sleep, and streches etc).
  4. homesheba

    homesheba New Member

    about 5 y3ears ago to where i couldnt even hardly hold a fork.
    mostly when i was tired also i would have them.
    dr put me on some med. but i cant remeber it now what it was , mirapex?
    i think that was it and it help tons and
    now i got to get off of it and seem to be ok.
  5. Mikie

    Mikie Moderator

    Those with our illnesses may be in a slight state of seizure all the time. Because of this, we suffer sensory overload, muscle spasms, insomnia, anxiety attacks, tinnitus, and other symptoms. That is why he recommends Klonopin. Klonopin is a heavy-hitter med and produces physical dependency so it's not to be taken lightly. For me, though, it has been a God send.

    Love, Mikie
  6. jmq

    jmq New Member

    I am relieved to hear other have some experience with this. I am trying to avoid MORE medications. I have already cut down to 30 mg of Cymbalta and I havent had too many more incidents. I am however still getting strong neck spasms that feel like a seizure. It is so strong you can see me move and they are every few mins.

    Maybe I will need Klonopin ?? Thank you all for your replies.

  7. foggyfroggy

    foggyfroggy Guest

    When I was first sick (very very sick!) I had so much seizure activity my doctor put me on Lamictal which is a bit similar to Neurontin but without the side effects. It really helps and also helps my mood since one of it's off-label uses is for Bipolar. He also has me on time release Xanax which he likes better that Klonopin (same class of drug) because you don't tend to develop as much dependency and it's much shorter acting so you can take it only if you are having problems, not all the time.

    Hope this helps,
  8. karengemma

    karengemma New Member

    I suffer from major body jerks, they can happen when I'm going to sleep or when I'm awake, on several occassions I've fitted apparently. Had mri scans lumber puncture the long and the short of it is that I have a mild form of epilepsy but I've been told that with FM many people experience whole body jerks.

  9. BlueSky555

    BlueSky555 New Member

    I just posted about a seizure I had, on another post.

    I had one seizure so far in my life and the ONLY med I was taking at that time was Ultram, generic for Tramodol, I think.

    I am on 120 mgs. a day of cymbalta now and have been for over a year. I will never take ultram again.

    This is only my opinion; you probably should read up on the tramodol; I think seizures are one of te side effects.

    I hope you find the answers you need.